MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X45MM S; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X45MM S; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186760445S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, the surgeon determined that the screw driver was no longer correctly placed into the screwdriver.When examining the screw (reclamping on the viper prime screwdriver), it was discovered that the screw saddle is no longer in the tulipe (broke away).The screw was being implanted into hard sclerotic bone.The viper prime screw was replaced.Procedure was successfully completed with no delay.There was no patient consequence.Concomitant devices: screwdriver (part: unknown, lot: unknown, quantity: unknown).This report is for a viper prime screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: concomitant device reported: viper prime cfxfn xtb 6x45mm s (part# 186760445s, lot# avcbky,, quantity 1).4.0 ply screw 3.5x12 (part# 102035112, lot# 254654, quantity 1).Ti 4.0x030 lor rod (part# 102064030, lot# tbxuc, quantity 1).Set screw (part# 102000000, lot# 238874, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted: flow: damage.Visual inspection: the viper prime cfxfn xtb 6x45mm s (p/n: 186760445s, lot #: tbzct) was returned and received at us cq.Upon visual inspection, it was observed that all the three components of the assembly were disassembled/ fell apart.No other issues were identified with the returned device.The device failure/defect was identified.Dimensional inspection: a dimensional inspection was not performed on the returned device due to confirmed post manufacturing damage.Document/specification review: based on the date of manufacture of all relevant drawings, the current and manufactured revision of drawings were reviewed.The complaint was confirmed.The components of the assembly fell apart which could have resulted in the complaint condition.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the viper prime cfxfn xtb 6x45mm s (p/n: 186760445s, lot #: tbz ct).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the dhr of product code 186760445s, lot tbzct, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on august 13, 2019.Qty.150.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFN XTB 6X45MM S
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10459415
Report Number1526439-2020-01536
Device Sequence Number2828120
Product Code NKB
UDI-Device Identifier10705034530093
UDI-Public(01)10705034530093
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760445S
Device Catalogue Number186760445S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/24/2020
10/20/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/13/2020
10/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 PLY SCRW 3.5X12; SET SCREW; TI 4.0X030 LOR ROD; UNKNOWN SCREWDRIVERS; VIPER PRIME CFXFN XTB 6X45MM S